Anaphylactic reaction after systemic application of aprotinin triggered by aprotinin-containing fibrin sealant

Kober, B.J.; Scheule, A.M.; Voth, V.; Deschner, N.; Schmid, E.; Ziemer, G.

Anesthesia and Analgesia 107(2): 406-409

2008


ISSN/ISBN: 1526-7598
PMID: 18633016
DOI: 10.1213/ane.0b013e31817e6043
Accession: 030071686

Download citation:  
Text
  |  
BibTeX
  |  
RIS

Article/Abstract emailed within 0-6 h
Payments are secure & encrypted
Powered by Stripe
Powered by PayPal

Abstract
We report a 67-yr-old male after multiple surgical procedures for treatment of arterial occlusive disease who suffered an anaphylactic reaction after administration of aprotinin (Trasylol) prior to urgent coronary artery bypass surgery. The patient had been treated with aprotinin-containing fibrin sealant in 2004 and in 2007, 2 wk before coronary artery bypass surgery. The postoperative serologic screening revealed positive results for qualitative aprotinin-specific IgG, highly elevated quantitative aprotinin-specific IgG and moderately elevated aprotinin-specific IgE antibodies.